Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 10, 2021, 10:36 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 10:36 PM EDT (02:36 UTC)
- Expired
- Apr 10, 2021, 11:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
148
WWUS82 KRAH 110236
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1036 PM EDT Sat Apr 10 2021
NCZ021-022-038-039-110330-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
1036 PM EDT Sat Apr 10 2021
...A LINE OF HEAVY SHOWERS WILL AFFECT EASTERN FORSYTH...
NORTHEASTERN DAVIDSON...NORTHWESTERN RANDOLPH AND GUILFORD COUNTIES
UNTIL 1130 PM EDT...
At 1035 PM EDT, Doppler radar was tracking a line of showers along a
line extending from Winston-Salem to 6 miles northeast of High Rock
Lake. Movement was northeast at 35 mph.
Brief heavy rain and gusts up to 40 mph will be possible with these
showers.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, McLeansville, Archdale, Summerfield and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3626 8016 3624 7968 3605 7966 3564 8023
3611 8030
TIME...MOT...LOC 0235Z 219DEG 32KT 3609 8025 3570 8022
$$
JDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 10, 8:48 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 10, 8:48 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 848 PM EDT Sat Apr 10 2021 .SYNOPSIS... An upper level disturbance will move across the area tonight. A cold front will then move east across the area Sunday afternoon and evening, with high pressure to follow. && .NEAR TERM /THROUGH TONIGHT/... As of 845 PM Saturday... An upper-level trough is approaching our area from the southwest this evening, and is currently developing light showers across central NC and a band of strong thunderstorms and an MVC across western NC. Although instability aloft is minimal, surface-1 km bulk shear of 30 kt and surface to 6 km bulk shear of 40-50 kt will be sufficient to continue the chance of strong to isolated severe thunderstorm tonight as the wave moves across the region. Current high-res models and radar trends have slightly slowed down the stronger area of storms, and they should enter western portions of central NC before midnight and exit the Coastal Plain by late tonight. The main threat with storms will be damaging wind gusts up to 60 mph, however hail up to 1" and an isolated tornado cannot be ruled out. SPC has continued the whole region in a Marginal Risk for severe thunderstorms. Lows overnight will range from the upper 50s NW to the low 60s SE. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 245 PM Saturday... Tonight's band of showers and thunderstorms will have moved east to the Coastal Plain by sunrise, but a cold front will be crossing the Appalachians around that time. Expect another round of scattered precipitation with the front, although coverage is not expected to be as great as it is with tonight's rain. However, skies should clear between the two areas of rain, allowing for greater instability to develop Sunday afternoon compared to today. In addition, higher values of shear along the front itself may allow for a greater severe weather threat tomorrow than for today. Tomorrow's marginal (level 1) severe risk is primarily to the northeast of I-40. Highs will range from the mid-70s in the Triad to the lower 80s in the southeast. Cannot rule out an isolated thunderstorm east of I-95 Sunday evening, but by midnight all locations should be dry. Clouds will clear rather quickly behind the front, and lows will be in the lower and mid 50s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 235 PM Saturday... Through Tuesday night: Generally west-northwest flow aloft will set up over central NC in the wake of an exiting shortwave. A west-east elongated area of low pressure with multiple low centers will sit across the northern CONUS through Tuesday night, while the sub- Tropical high remains well to the south near the Yucatan. A couple of weak mid-upper level disturbances may move over the region Monday and Tuesday as one of the lows drifts east from the Great Lakes/OH Valley into the Northeast. Meanwhile, a weak surface trough east of the mountains will sit over the area, pivoting southeast and offshore through Tuesday. While some precipitation cannot be completely ruled out, generally expect the weather to remain dry through Tuesday. Temperatures will be above normal, with highs in the mid 70s north to low/mid 80s south and lows in the low to mid 50s. Wednesday and Thursday: As the upper low over the Northeast shifts farther east, the sub-tropical ridge will build northward into the MS Valley, splitting the formerly west-east elongated low to the north in two. The low off the Northeast coast will swing south then southeast off the mid-Atlantic coast, with several weak disturbances moving over the area within the broad upper trough Wednesday and Thursday. A surface cold front will push through the area by Wednesday, with cold advection into the region from the north persisting through Thursday. As a result, while again rain cannot be completely ruled out, chances are low given the cool, moisture starved air. Temperatures will be more seasonable, with highs topping out in the upper 60s north to mid 70s south and lows dipping into the 40s across the area by Thursday night. Friday onward: A bit lower confidence for the end of the week into the weekend but overall consensus is that Friday/Friday night will be largely dry, with increasing chances for rain Saturday afternoon thereafter as some of the Gulf moisture may make its way into the Carolinas. Model agreement is poor at this time. Will err on the side of climo temperatures through Saturday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 830 PM Saturday... VFR conditions to start the TAF period. Main change from the previous forecast was to delay the start of showers and thunderstorms by about 1-2 hours based on latest radar trends and model guidance. Line of showers and thunderstorms will bring MVFR to IFR CIG/VIS to all TAF sites. As storms push out, MVFR/IFR restrictions to persist, with some brief LIFR at GSO/INT prior to daybreak as residual low-level moisture remains in place. VFR should return by 14-16Z. A cold front will track through central NC between 18 and 22Z with scattered thunderstorms possible primarily at RDU/FAY/RWI. While conditions are favorable given an unstable environment, confidence is not very high with latest forecast guidance so mainly introduced VCTS. Winds out of the south-southeast tonight between 10-22 kt will become southwesterly tomorrow at 10-18 kt. Outlook: Scattered storms are possible Sunday afternoon/evening at RDU/FAY/RWI. VFR conditions will return Monday through Thursday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/JJT NEAR TERM...JJT SHORT TERM...Green LONG TERM...KC AVIATION...AK/JJT
Hazardous weather outlook, Apr 10, 2:49 PM EDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 249 PM EDT Sat Apr 10 2021 NCZ021>023-038>040-073>077-083>086-088-089-111200- Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly- Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- Sampson- 249 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms capable of producing damaging wind gusts and quarter- size hail are possible this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-024>028-041>043-078-111200- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Wake-Johnston-Wilson-Wayne- 249 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms capable of producing damaging wind gusts and quarter- size hail are possible this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated strong to severe thunderstorm will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 10, 10:28 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1028 PM EDT Sat Apr 10 2021
NCZ039-074-075-083-084-110330-
Anson NC-Richmond NC-Randolph NC-Montgomery NC-Moore NC-
1028 PM EDT Sat Apr 10 2021
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHWESTERN
MOORE... EASTERN ANSON...MONTGOMERY...RICHMOND AND RANDOLPH COUNTIES
UNTIL 1130 PM EDT...
At 1027 PM EDT, Doppler radar was tracking a line of showers and
thunderstorms along a line extending from 8 miles east of Badin Lake
to Chesterfield. Movement was northeast at 35 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Asheboro, Rockingham, Wadesboro, Randleman, Troy, North Carolina Zoo,
Hamlet, Biscoe, Seagrove and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3481 8011 3516 8009 3514 8007 3517 8005
3522 8007 3526 8010 3537 8005 3583 7997
3589 7955 3480 7970
TIME...MOT...LOC 0227Z 215DEG 29KT 3549 7997 3475 8009
JDSpecial weather statement, Apr 10, 10:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1036 PM EDT Sat Apr 10 2021
NCZ021-022-038-039-110330-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
1036 PM EDT Sat Apr 10 2021
...A LINE OF HEAVY SHOWERS WILL AFFECT EASTERN FORSYTH...
NORTHEASTERN DAVIDSON...NORTHWESTERN RANDOLPH AND GUILFORD COUNTIES
UNTIL 1130 PM EDT...
At 1035 PM EDT, Doppler radar was tracking a line of showers along a
line extending from Winston-Salem to 6 miles northeast of High Rock
Lake. Movement was northeast at 35 mph.
Brief heavy rain and gusts up to 40 mph will be possible with these
showers.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, McLeansville, Archdale, Summerfield and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3626 8016 3624 7968 3605 7966 3564 8023
3611 8030
TIME...MOT...LOC 0235Z 219DEG 32KT 3609 8025 3570 8022
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:28 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Richmond | 62 min |
| Apr 10, 11:31 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Moore | 59 min |
| Apr 10, 11:36 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 54 min |
| Apr 11, 12:32 AM EDT | Special Weather Statement | RAH | Johnston, Sampson | 58 min |
| Apr 11, 12:40 AM EDT | Special Weather Statement | RAH | Durham, Granville, Lee, Orange, Person, Wake | 65 min |
| Apr 11, 1:27 AM EDT | Special Weather Statement | RAH | Wayne | 33 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.